MAUDE Adverse Event Report: K2M, INC. INSERTER, OUTER SHAFT/HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. INSERTER, OUTER SHAFT/HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 5303-90004
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of an aleutian an coronal inserter was fractured and the outer shaft/handle was broken outside the or.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.This report captures the handle.
 
Additional Manufacturer Narrative
Visual, dimensional, functional and material analysis could not be performed as the device was not returned.Complaint history records were reviewed for this catalog number, similar complaints were identified.The device was not returned and is unavailable for evaluation.Photos provided show an intact outer shaft, therefore, it is likely that there is no problem with the outer shaft, and the reported fracture is only affecting the inserter.
 
Event or Problem Description

Brand Name
INSERTER, OUTER SHAFT/HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14691402
Report Number3004774118-2022-00236
Device Sequence Number6692534
Product Code LXH
UDI-Device Identifier10888857110489
UDI-Public10888857110489
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5303-90004
Device Catalogue Number5303-90004
Device Lot NumberKYRK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer08/12/2022
Initial Report FDA Received Date06/14/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale